Flash Flood, Desha
- When
- December 25, 2:00 AM CST to 4:00 AM CST
- Where
- Desha County, Watson to 1.39 mi NW of Watson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.900, -91.250
Some streets were flooded in Watson.
A slow moving storm system approached Arkansas on Christmas Day, bringing several rounds of rainfall and some severe weather to the state from the 25th to the 28th. Northwest sections of the area saw several inches of rainfall, which resulted in many reports of flash flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A slow moving storm system approached Arkansas on Christmas Day, bringing several rounds of rainfall and some severe weather to the state from the 25th to the 28th. Northwest sections of the area saw several inches of rainfall, which resulted in many reports of flash flooding. Very warm conditions were seen across southern sections of the state, where some severe weather, including some weak tornadoes, was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 24, 11:51 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1151 PM CST THU DEC 24 2015 .AVIATION... LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL BECOME COMMON...WITH IFR CONDITIONS IN PLACES. LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR CONDITIONS ARE EXPECTED. WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14 MPH CHRISTMAS DAY. && .PREV DISCUSSION... /ISSUED 1015 PM CST THU DEC 24 2015/ AVIATION... LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL BECOME COMMON...WITH IFR CONDITIONS IN PLACES. LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR CONDITIONS ARE EXPECTED. WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14 MPH CHRISTMAS DAY. (46) UPDATE... LATEST SURFACE ANALYSIS SHOWS WARM FRONT LIFTING NORTHWARD AT THIS TIME AND LOCATED OVER THE SOUTHEAST QUADRANT OF THE STATE. MOISTURE RETURN ALREADY UNDERWAY WITH DEW POINTS BACK IN THE 60S AS FAR NORTH AS PINE BLUFF WITH PATCHY FOG DEVELOPING BEHIND THE FRONT. PRECIPITATION CHANCES HAVE BEEN BUMPED UP OVER THE SOUTHEAST FOR THE NIGHT TIME HOURS. ALL SHORT TERM...HIGH RESOLUTION MODELS...SHOW CONVECTION LIKELY TO DEVELOP AFTER MIDNIGHT IN THIS AREA. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ALONG THE MISSISSIPPI RIVER. ALL UPDATES OUT. PREV DISCUSSION... /ISSUED 341 PM CST THU DEC 24 2015/ SHORT TERM...TONIGHT THROUGH SUNDAY A WARM FRONT WILL BEGIN LIFT NORTHWARD THIS EVENING...BRING SLIGHT PRECIP CHANCES LATE TONIGHT MAINLY IN THE FORM OF DRIZZLE. AS PRCIP CHANCES INCREASE FROM THE SE WILL EXPECT A MORE SCATTERED OVERNIGHT...WITH PATCHY FOG DEVELOPING AS LOW LEVEL MOISTURE RETURNS. HEADING THROUGH THE CHRISTMAS DAY...THE WARM FRONT WILL LIFT NORTH INTO CENTRAL AR BEFORE WOBBLING BACK TO THE SE CORNER. THIS WILL LIMIT POPS GENERALLY TO THE SE HALF OF THE STATE...WITH NW AREAS REMIANING DRY. HOWEVER...THE FRONT WILL PUSH ITS WAY NORTH AND WEST ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY...WITH WARM FRONT STALLING ACROSS THE NORTHWEST CORNER OF THE STATE. AT THIS TIME IT APPEARS THAT THE BULK OF THE HEAVY RAIN WILL HOLD OFF UNTIL SATURDAY EVENING FOR MUCH OF THE AREA. AFTER THAT THOUGH...THE SKIES WILL OPEN SIGNIFICANTLY HEAVY RAINFALL WILL OCCUR THROUGH MONDAY AS. THIS IS IN RESPONSE TO A LARGE...DEEP UPPER LEVEL H5 SYSTEM SWINGS OUT THE DESERT SW. A STRENGTHENING SFC LOW WILL DEVELOP AND SLOWLY MOVE ACROSS THE STATE. HEAVY RAINFALL WILL ONGOING THROUGH THE TIME...WITH SEVERAL INCHES OF RAIN POSSIBLE GENERALLY ACROSS THE WESTERN PORTIONS OF THE CWA. A FLASH FLOOD WATCH WILL BE ISSUED AS A RESULT. SIGNIFICANT RIVER FLOOD WILL ALSO BE A CONCERN FOR THE ARKANSAS AND OUACHITA RIVER BASINS. IT SHOULD BE NOTED THAT MANY DETAILS COULD STILL CHANGE AT THIS POINT AND THE WATCH COULD BE EXPANDED AS NECESSARY. LONG TERM...MONDAY THROUGH WEDNESDAY PREVIOUSLY MENTIONED SYSTEM WILL BE PULLING AWAY FROM THE STATE EARLY IN THIS PERIOD. SURFACE HIGH PRESSURE WILL THEN BUILD FROM THE PLAINS INTO THE MID SOUTH...PROMOTING DRY CONDITIONS FOR THE REST OF THE PERIOD...ALONG WITH COOLER THAN NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 48 59 53 / 10 40 30 70 CAMDEN AR 79 60 71 63 / 10 60 70 70 HARRISON AR 68 39 58 51 / 10 10 10 80 HOT SPRINGS AR 73 54 63 59 / 10 40 40 70 LITTLE ROCK AR 70 55 62 57 / 10 40 50 70 MONTICELLO AR 73 63 74 67 / 10 70 70 70 MOUNT IDA AR 74 50 64 59 / 10 30 30 70 MOUNTAIN HOME AR 68 41 59 50 / 10 10 20 80 NEWPORT AR 67 50 59 53 / 10 50 40 70 PINE BLUFF AR 72 58 67 61 / 10 60 70 70 RUSSELLVILLE AR 67 49 62 55 / 10 20 20 70 SEARCY AR 68 52 60 55 / 10 40 40 70 STUTTGART AR 72 55 62 58 / 10 60 60 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING FOR BAXTER-BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE- POLK-POPE-SCOTT-SEARCY-YELL. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST THU DEC 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 845 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE BOUNDARY RESPONSIBLE FOR THE SEVERE WEATHER ON WEDNESDAY...AFTER STALLING BRIEFLY SOUTH OF THE STATE...WILL MOVE BACK TO THE NORTH TONIGHT AS A WARM FRONT. MOISTURE WILL SURGE TO THE NORTH AS THE FRONT MOVES THROUGH WITH PATCHY FOG DEVELOPING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER MAINLY THE SOUTHEAST PART OF THE STATE AND A STRONG STORM OR TWO CAN NOT BE RULED OUT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE FORECAST AREA WITH THE EXCEPTION OF THE NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ON FRIDAY AS A STRONG STORM SYSTEM LIFTS SLOWLY NORTHEAST ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH HEAVY RAIN AT TIMES. MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE THROUGH EARLY NEXT WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED. AS A RESULT...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL BE INCREASING OVER TIME. AT THIS TIME...5 TO 10 INCHES OF RAIN ARE POSSIBLE THROUGH MONDAY WITH THE HEAVIEST RAIN IN THE NORTHWEST SECTION OF THE STATE. ALSO...THIS STORM SYSTEM COULD BRING ANOTHER ROUND OF SEVERE WEATHER. REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS THE DETAILS BECOME MORE CLEAR OVER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1125 PM CST THU DEC 24 2015 ARZ057-064-065-068-069-250615- ARKANSAS AR-BRADLEY AR-DESHA AR-LINCOLN AR-DREW AR- 1125 PM CST THU DEC 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...SOUTH CENTRAL ARKANSAS...NORTHWESTERN DESHA...CENTRAL DREW AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 1215 AM CST... AT 1125 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO...DUMAS...ROHWER...MITCHELLVILLE...TILLAR...WATSON...WINCHESTER... YANCOPIN...GREEN HILL...OMEGA...KELSO...MERRISACH LAKE...REED...ARKANSAS POST...GOURD...ENON...PENDLETON...FLORENCE...MORGAN POINT RECREATION AREA AND PICKENS IN DESHA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3381 9109 3339 9198 3359 9196 3408 9132 TIME...MOT...LOC 0525Z 234DEG 33KT 3363 9169 62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CST FRI DEC 25 2015
ARZ057-065-250700-
ARKANSAS AR-DESHA AR-
1235 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARKANSAS AND CENTRAL
DESHA COUNTIES UNTIL 100 AM CST...
AT 1235 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRUSTEN HOLDER WMA TO
NEAR KELSO...AND MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROHWER...WATSON...KELSO...TRUSTEN HOLDER WMA...OMEGA...YANCOPIN AND MORGAN
POINT RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3396 9100 3400 9102 3398 9109 3395 9108
3393 9101 3368 9126 3382 9151 3412 9108
3412 9095 3409 9091 3409 9087
TIME...MOT...LOC 0635Z 227DEG 46KT 3397 9110 3384 9133
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 AM CST FRI DEC 25 2015 ARZ056-063-064-067>069-250730- JEFFERSON AR-CALHOUN AR-BRADLEY AR-LINCOLN AR-DREW AR-CLEVELAND AR- 1240 AM CST FRI DEC 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...NORTH CENTRAL BRADLEY...SOUTHWESTERN JEFFERSON...NORTHWESTERN DREW... WESTERN LINCOLN AND CLEVELAND COUNTIES UNTIL 130 AM CST... AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WEEKS...OR 9 MILES NORTHWEST OF WARREN...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINE BLUFF...WARREN...STAR CITY...RISON...GRADY...HEBRON...WHITEFIELD...CANE CREEK STATE PARK...TOLEDO...WEEKS...KEDRON...HERBINE...MT ELBA...NEBO... FEENYVILLE...MARKS MILL STATE PARK...MT ZION...PINEBERGEN...FAITH AND ORLANDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3354 9218 3366 9235 3425 9205 3406 9163 TIME...MOT...LOC 0640Z 218DEG 40KT 3367 9221 62
The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 07:58 UTC.
21 flash flood, 5 tornado, 1 high wind. Local standard time, as filed.
Some streets were flooded in Watson.
There were many roads flooded across the area.
There was a swift water rescue of 2 people near the intersection of Hwy 80 and Forest Road 18.
A person was rescued from a vehicle stranded in high water at Redbird Ln. and County Rd. 95.
Numerous roads and driveways were flooded.
Water was covering some roads in Acorn.
Several pine trees were either uprooted or snapped off near the Highland Industrial Park. Part of a flat roof was blown off a couple industrial buildings. Several empty rail cars were blown over to the west. This tornado then exited Calhoun County and continued into Ouachita County southwest of Beardon.
This tornado continued from Calhoun County. Several trees were uprooted, along with several limbs snapped off. Within the town of Beardon, some windows were blown out and roof damage was observed at a few downtown businesses. Some metal was blown off a church. One large tree was blown over onto a home.
Several pine trees were snapped and uprooted. A couple sheds were destroyed, with roof damage to a home. One of the pine trees fell on two cars, crushing them.
Numerous roads were flooded across the county.
A metal roof of a sidewalk awning was removed at the Hermitage School. Part of the roof of a chicken house was peeled back north of Hermitage. A shed was destroyed near Farmville along with some minor damage to a home. Many trees were either snapped or uprooted.
Numerous roads were flooded across the county.
A large number of roads were flooded across the county.
A roof of a home was blown off, landing onto a shed to the northwest of that home. Several trees were snapped or uprooted along the path.
Several roads were closed to do flooding.
Several roads were closed to do flooding.
Numerous roads were closed due to flooding.
Numerous roads were flooded throughout the county.
Hwy 70 was closed near Kirby due to flooding.
Hwy 379 was flooded northeast of Murfreesboro.
Some county roads off of Hwy 254 were flooded.
Water was approaching the bottom of the Hwy 8 bridge over Collier Creek near the Caddo Hills High School. Several county roads have water over them.
Some street flooding occurred in England.
The southbound lane of U.S. Hwy 67 was closed between Cabot and Jacksonville due to flooding.
The intersection of Main and Barron were closed due to high water. Flood water was getting into some buildings.
North Church St. in Vilonia was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612913, 612914, 612916, 612917, 612918, 612902, 607482, 607483, 607479, 612904, 608036, 612906, 612910, 608037, 612911, 612912, 612919, 612920, 612921, 612922, 612923, 612602, 612604, 612930, 612929, 612605, 612924.